question-icon

Due To An Enlarged Ascending Aorta , I Was Recently

default
Posted on Fri, 26 Jun 2020
Question: Due to an enlarged ascending aorta, I was recently prescribed
Lisinopril 5mg
Metoprolol ER Succinate 25mg
Rosuvastatin 10mg
I also have been taking Levothoroxine 125mg and a daily 81mg aspirin for years.
After taking the three new medicines, I’ve noticed:
(1)     Reduced blood pressure. For example a reading at 9am today was 96/57. A reading at 9:09 am was 89/55. (SP02 is 98% with 62 bpm).
(2)     Heart rate drops to upper 40’s at night based on report of a continuous oximeter.
I’ve included three reports to provide you some context
(1)     An EKG from a consumer device called AliveCor KardiaMobile 6L.
(2)     Blood test results from XXXXXXX (although it contains historical results for context)
(3)     A recent Sleep report from a continuous oximeter worn at night. It’s a consumer device called O2Ring by Wellue.
My concern is specific: Are these side effects from the three new heart medicines normal? Should I ask for a different medicine or wait it out?
Any guidance would be extremely appreciated.
default
Follow up: Dr. Ilir Sharka (0 minute later)
Due to an enlarged ascending aorta, I was recently prescribed
Lisinopril 5mg
Metoprolol ER Succinate 25mg
Rosuvastatin 10mg
I also have been taking Levothoroxine 125mg and a daily 81mg aspirin for years.
After taking the three new medicines, I’ve noticed:
(1)     Reduced blood pressure. For example a reading at 9am today was 96/57. A reading at 9:09 am was 89/55. (SP02 is 98% with 62 bpm).
(2)     Heart rate drops to upper 40’s at night based on report of a continuous oximeter.
I’ve included three reports to provide you some context
(1)     An EKG from a consumer device called AliveCor KardiaMobile 6L.
(2)     Blood test results from XXXXXXX (although it contains historical results for context)
(3)     A recent Sleep report from a continuous oximeter worn at night. It’s a consumer device called O2Ring by Wellue.
My concern is specific: Are these side effects from the three new heart medicines normal? Should I ask for a different medicine or wait it out?
Any guidance would be extremely appreciated.
default
Follow up: Dr. Ilir Sharka (7 minutes later)
Duplicate question.
default
Follow up: Dr. Ilir Sharka (0 minute later)
Duplicate question.
default
Follow up: Dr. Ilir Sharka (0 minute later)
Duplicate question.
default
Follow up: Dr. Ilir Sharka (0 minute later)
Duplicate question.
doctor
Answered by Dr. Ilir Sharka (1 hour later)
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome to Ask a Doctor service!

I passed carefully through your question and reviewed your reports and would explain that the drop in blood pressure values and heart rate is related to your current therapy (lisinopril lowers blood pressure, while Metoprolol lowers the heart rate).

The doses of lisinopril and Metoprolol that you have been prescribed are really low. From the other hand, these drops in blood pressure values and heart rate are not very concerning. So, I would recommend continue on this medication, unless you do not tolerate it.

But, if you have symptoms like dizziness, lightheadedness, fatigue which interferes with your daily physical activity, I would recommend discussing with your doctor on the possibility of reducing the doses of Metoprolol and Lisinopril to half of the dose (2.5mg of Lisinoprile and 12.5mg of Metoprolol).

Regarding the drop in the Oxygen saturation levels in two episodes, I think that it could be attributed to chocking or cough during sleep, but not to any adverse effects related to your drugs.

Regarding rosuvastatin, it is not related to these complaints. You should know that it can lead to muscle pain or cramps and fatigue. So, if you experience any of these complaints you should talk with your doctor about this.

Hope you will find this information helpful!

I remain at your disposal for any further questions whenever you need!

Kind regards,

Dr. Ilir Sharka, Cardiologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
doctor
Answered by Dr. Ilir Sharka (0 minute later)
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome to Ask a Doctor service!

I passed carefully through your question and reviewed your reports and would explain that the drop in blood pressure values and heart rate is related to your current therapy (lisinopril lowers blood pressure, while Metoprolol lowers the heart rate).

The doses of lisinopril and Metoprolol that you have been prescribed are really low. From the other hand, these drops in blood pressure values and heart rate are not very concerning. So, I would recommend continue on this medication, unless you do not tolerate it.

But, if you have symptoms like dizziness, lightheadedness, fatigue which interferes with your daily physical activity, I would recommend discussing with your doctor on the possibility of reducing the doses of Metoprolol and Lisinopril to half of the dose (2.5mg of Lisinoprile and 12.5mg of Metoprolol).

Regarding the drop in the Oxygen saturation levels in two episodes, I think that it could be attributed to chocking or cough during sleep, but not to any adverse effects related to your drugs.

Regarding rosuvastatin, it is not related to these complaints. You should know that it can lead to muscle pain or cramps and fatigue. So, if you experience any of these complaints you should talk with your doctor about this.

Hope you will find this information helpful!

I remain at your disposal for any further questions whenever you need!

Kind regards,

Dr. Ilir Sharka, Cardiologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ilir Sharka (23 hours later)
Thank you, that is helpful.

Are these medicines best taken at night or morning? I have been taking right before bed in hopes of sleeping off any immediate side effects.
default
Follow up: Dr. Ilir Sharka (0 minute later)
Thank you, that is helpful.

Are these medicines best taken at night or morning? I have been taking right before bed in hopes of sleeping off any immediate side effects.
doctor
Answered by Dr. Ilir Sharka (56 minutes later)
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello again!

I would recommend taking lisinopril and Metoprolol Succinate in the morning and Rosuvastatin in the evening.

They have no influence sleeping.

Hope you will find this answer helpful!

Wishing all the best,

Dr.Iliri
Above answer was peer-reviewed by : Dr. Prasad
doctor
doctor
Answered by Dr. Ilir Sharka (0 minute later)
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello again!

I would recommend taking lisinopril and Metoprolol Succinate in the morning and Rosuvastatin in the evening.

They have no influence sleeping.

Hope you will find this answer helpful!

Wishing all the best,

Dr.Iliri
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 9108 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Due To An Enlarged Ascending Aorta , I Was Recently

Due to an enlarged ascending aorta, I was recently prescribed Lisinopril 5mg Metoprolol ER Succinate 25mg Rosuvastatin 10mg I also have been taking Levothoroxine 125mg and a daily 81mg aspirin for years. After taking the three new medicines, I’ve noticed: (1) Reduced blood pressure. For example a reading at 9am today was 96/57. A reading at 9:09 am was 89/55. (SP02 is 98% with 62 bpm). (2) Heart rate drops to upper 40’s at night based on report of a continuous oximeter. I’ve included three reports to provide you some context (1) An EKG from a consumer device called AliveCor KardiaMobile 6L. (2) Blood test results from XXXXXXX (although it contains historical results for context) (3) A recent Sleep report from a continuous oximeter worn at night. It’s a consumer device called O2Ring by Wellue. My concern is specific: Are these side effects from the three new heart medicines normal? Should I ask for a different medicine or wait it out? Any guidance would be extremely appreciated.